question-icon

What causes pain in ball of the feet after treatment for pneumonia?

default
Posted on Wed, 23 Jul 2014
Question: I have talked to one Dr there about this already, but in April 2011 I go pneumonia. I was given Levaquin & Prednisone. Three days after I went off the medications I got up to go to work and my ball of my feet started hurting and swelling and within 1/2 hr the pain had worked its way clear up my whole body. Every joint hurt. And a discoloration started on the front of my legs. I went back to the Dr. that day and he told me I may have gone off the Prednisone too quickly so he put me back on at a lower dose and took my off at a lower dose. As soon as I stopped taking them, the pain came back. I now have been in pain for over 3 years. The flair ups that started about October are really bad. I am a healthy person and was very active. My blood work always comes back normal. In XXXXXXX I went to one RA who tested me for everything. He said he felt I had worse than Fybromyalgia but I don't have arthitis. He felt that the Levaquin and Prednisone probably caused is but he couldn't prove it. He was very concerned about the discoloration on my legs. He put me on prednisone for 10 days and if I had no pain after that he would try a different drug. This time the Prednisone did not stop the pain, so he sent me back to my primary Dr. He put me on Gabapentin and Hydrocodone 5-325. Neither of these worked. He then referred me to the RA Dept at OHSU. I went there in April. He found 16 tender points. He also did the same blood work and 2 exrays that came back normal. He had nothing to say about the discoloration on my legs or why the ball in my feet are swollen and get worse as the day goes on. He said I had Arthralgia and to try Cymbalta. When I asked him about the Levaquin & Prednisone, he said Levaquin only is a tendon issue. I think I have studied more than him on this. I have been on Cymbalta for over a month and am on 60mg per day. I don't know how to tell if is going to help or not. Once in awhile I have a few days that I dont hurt as bad in the AM but by the end of the day, I am in pain. Sometime hard to sleep. And 3 days ago I got up and just didn't feel good and by the end of the day I was one of the worse flair ups I have had so far. And there quite often new pains and some that I haven't had for awhile will come back. I am in management in retail and I used to run around that store all day, climing latters, throwing boxes. Now I don't get anywhere very fast because of my feet. I can barely lift anything. My body hurts from moving too much, sitting hurts after awhile and standing in one place make my feet swell worse. They are cutting me slack at work right now but I don't know if it continues to get worse.
First, as a Dr. if I came in and just showed you the front of my legs and told you about the swelling in the ball of my feet, what would you think?
On the other, do you think the Levaquin & Prednisone together caused this. I was healthy until I took these two together.
The interesting thing is that years ago I took Avelox 3 times by itselft and never had a side effect.
Thank you for your time.
doctor
Answered by Dr. T Shobha Deepak (4 hours later)
Brief Answer:
To rule out vasculardisease

Detailed Answer:
Hi
Welcome to Healthcare-Magic
Greetings of the day

Dear Ms

Post Pneumonia generalised pain that you experienced is likely to be due to post infectiousgeneralised myalgia.
The cause of pain could be due to following

1. Gout
2. A vascular necrosis of head of metatarsal (ball of foot), probably steroid induced
3. Peripheral vascular disease

exact diagnosis will depend on clinical examination.
It would be helpful if you could get back to me with clinical photograph


Take care

Best regards
Dr T Shobha Deepak
MBBS,MD
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. T Shobha Deepak

General & Family Physician

Practicing since :2005

Answered : 1774 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes pain in ball of the feet after treatment for pneumonia?

Brief Answer: To rule out vasculardisease Detailed Answer: Hi Welcome to Healthcare-Magic Greetings of the day Dear Ms Post Pneumonia generalised pain that you experienced is likely to be due to post infectiousgeneralised myalgia. The cause of pain could be due to following 1. Gout 2. A vascular necrosis of head of metatarsal (ball of foot), probably steroid induced 3. Peripheral vascular disease exact diagnosis will depend on clinical examination. It would be helpful if you could get back to me with clinical photograph Take care Best regards Dr T Shobha Deepak MBBS,MD